Lactulose

Lactulose is a synthetic sugar used as a laxative to treat constipation. It is also used to treat high levels of ammonia in the blood, which is a complication of hepatic encephalopathy (liver disease). It draws water into the large intestine, thus making the stool soft and preventing constipation.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Please suggest any medicine for free motion and anal pain.

Query: Hello, From 4days, I'm not feeling easy to do free motion and having pain like itching. It's been very difficult why motion itching and too much pain. Can't able to touch the portion too. Can you please suggest me any medicine for free motion and pain?  Read Full »


Dr. Ajeet Kumar Lohana

Medical Gastroenterologist

Answer: Hello. I welcome you to icliniq. Given only 4 days history of symptoms, it seems that you possibly have some hard stools which are unable to be expelled outside. Every time you give pressure or strain, it is expected that you would feel some pain. I suggest you to use Syp Lactulose 15 ml today nig...  Read Full »

How to get rid of external piles?

Query: i have blood in my stool but no pain . I m suffering from externally piles. But there is no itching nd pain in that.. Almost from a week blood is regularly going through out stool...  Read Full »


Dr. Ajeet Kumar Lohana

Medical Gastroenterologist

Answer: Hello. I welcome you to icliniq. The external hemorrhoids can cause bleeing and pain when they are enlarged or secondrary to constipation which produces an abnormal pressure over anus causing swelling of piles. The definite therapy is surgery, however if certain lifestyle modification are employe...  Read Full »

Why am I suffering from digestive problems after taking antibiotics a year and a half ago?

Query: I took an antibiotic a year and a half ago and I’ve had digestive issues ever cents I crave sugar often and mostly eat carbohydrates like bread and chocolate. I recently started to have a green smoothies that had two big handfuls of spinach in them with protein powder every morning for four or fiv...  Read Full »


Dr. Zubayeralam

Family Physician, General Medicine Physician, General Practitioner, Pulmonologist, Internal Medicine Physician

Answer: Hi there thnx for the query.i can understand ur concern. according to ur statement u had digestive problem and u took antibiotics for one and half year that antibiotic's name isn't mentioned here. now u have been suffering from constipation for one and half year and for the seven dayser it has beco...  Read Full »

How to treat severe constipation that causes extreme weakness?

Query: Hello doctor, I am suffering from severe constipation for the past 10 days. There is also discharge and itch from the anus. I am also feeling excessive weakness after passing stools.  Read Full »


Dr. Aamir Muhamed

General Practitioner, Family Physician

Answer: Hello, Welcome to icliniq.com. From your history, it looks like severe constipation. But I would like to know a few more details so that I can confirm the diagnosis. Have you had similar episodes in the past? Do you have any abdominal distension or pain? How is your appetite? If you were to descri...  Read Full »

Is it normal for a 3 year old to pass stools once in 3 to 4 days?

Query: Hello Doctor, My daughter is going to be 3 yrs old soon. She doesn't pass stool on daily basis. After a gap of 3-4 days she passes the stool (with lot of difficulty) which is very hard and sometimes she gets rashes and slight blood stains appear in her potty. She eats everything. We try givin...  Read Full »


Dr. Samir Bhatia

Paediatrician, Child Health Specialist

Answer: Hello, hope you are safe. Thanks for the elaborate history. I appreciate your concern for your child regarding constipation. First of all include High Fibre in diet avoid milk at night. Start lactulose syrup 5 ml 12 hrly it will help and please be in follow up. May I know the weight of the child....  Read Full »

Why do I have dark urine and burning sensation?

Query: Hi doctor, Every month I am getting some burning sensation and my urine is very dark that time. Also, I get body ache and slight fever. Now from yesterday I am having the same problem. I assumed it as when my water intake is reduced I get this problem and started drinking more water. Is this the rea...  Read Full »


Dr. Vivekanandan G

Andrologist, Urologist

Answer: Hi, Welcome to icliniq.com. Whenever you do not take enough water or when you eat meat, your urine becomes concentrated. That is the reason for dark color of urine and burning sensation. If it is due to urinary tract infection, it will be persistent and become worse with passage of time. So, no need...  Read Full »

Why is there constipation in a 3-year-old girl even after giving Lactulose and Miralax?

Query: Hello doctor, My daughter has constipation since she was 2 weeks old. She is now 3 years old, and constipation is still a huge issue in her life. She has been on Lactulose and now Miralax. The Miralax does not seem to be helping much anymore. We have seen four different GI's and none of them have a...  Read Full »


Dr. Faisal Abdul Karim Malim

Child Health Specialist, Paediatrician

Answer: Hello, Welcome to icliniq.com. From your history I would like to improve on the following facts: Increase the intake of water being consumed by the child. I would advise consuming at least one to one and a half liters of water daily. Avoid consumption of any bread or bread products like cake, pi...  Read Full »

Do vitamin D supplements worsen constipation?

Query: Hi doctor, I am a 30 year old male. I have vitamin D deficiency of about 6.51 ng/mL. Also, I am suffering from severe constipation with very slow bowel movement. Currently, I am taking ayurveda medicine for the fissure. Can vitamin D supplement make constipation worse? Please help me.  Read Full »


Dr. Anshul Varshney

Criticalcare Physician, Diabetologist, General Medicine Physician, Internal Medicine Physician, Medical Gastroenterologist, Nephrologist, Pulmonologist, Rheumatologist

Answer: Hello, Welcome to icliniq.com. Vitamin D supplement has to be taken once a week. The most easily available one is capsule Uprise D3 60 k. Now for constipation, I would suggest you the following: Get a thyroid function test done as hypothyroidism might be the cause behind the constipation that you ar...  Read Full »

I could not cure my constipation with medicines. What is wrong with me?

Query: Hi doctor, I am suffering from constipation since I was 13. I always have taken medicine for that, but nothing worked, and lately, I had not taken any medication. Do you think there is something wrong with me?  Read Full »


Dr. Anshul Varshney

Criticalcare Physician, Diabetologist, General Medicine Physician, Internal Medicine Physician, Medical Gastroenterologist, Nephrologist, Pulmonologist, Rheumatologist

Answer: Hi, Welcome to icliniq.com. You seem to be suffering from chronic constipation. I would advise you the following: 1. To get a thyroid function test done as hypothyroidism might be the cause behind constipation that you are having. 2. To take laxative like Lactulose in the night only when you are ...  Read Full »

I have hemorrhoid on the inner thigh. What to do?

Query: Hello doctor, I have hemorrhoid at the anus along with pain in inner thigh muscles.  Read Full »


Dr. Sagar Ramesh Makode

Cardiologist, General Medicine Physician, Internal Medicine Physician, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. I guess you do not have pain at anus while passing stools. Is there anything which comes out of anus during straining? It is better to get it confirmed by a local doctor by examination regarding the diagnosis. Hemorrhoids as such are not life-threatening. The problems ...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.